Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 134, NWS Gaylord, MI

December 22, 2012

NWS Gaylord, MI issued this small craft advisory at Dec 22, 2012, 4:20 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 4:20 AM EST (09:20 UTC)
Expired
Dec 22, 2012, 10:11 PM EST
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WHUS73 KAPX 220920
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 AM EST SAT DEC 22 2012

LHZ347>349-221730-
/O.CAN.KAPX.SR.W.0003.000000T0000Z-121222T1200Z/
/O.EXB.KAPX.GL.W.0045.000000T0000Z-121223T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
420 AM EST SAT DEC 22 2012

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-221730-
/O.CAN.KAPX.GL.W.0045.000000T0000Z-121222T1200Z/
/O.NEW.KAPX.SC.Y.0134.121222T0920Z-121223T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
420 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LSZ322-221730-
/O.CAN.KAPX.GL.W.0045.000000T0000Z-121222T1200Z/
/O.NEW.KAPX.SC.Y.0134.121222T0920Z-121223T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
420 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-221730-
/O.EXT.KAPX.GL.W.0045.000000T0000Z-121223T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
420 AM EST SAT DEC 22 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
179 
WHUS73 KAPX 221700
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EST SAT DEC 22 2012

LHZ347>349-230000-
/O.CAN.KAPX.GL.W.0045.000000T0000Z-121223T0000Z/
/O.EXA.KAPX.SC.Y.0134.000000T0000Z-121223T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1200 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-230000-
/O.CAN.KAPX.GL.W.0045.000000T0000Z-121223T0000Z/
/O.EXA.KAPX.SC.Y.0134.000000T0000Z-121223T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1200 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-LMZ341-LSZ322-221800-
/O.CAN.KAPX.SC.Y.0134.000000T0000Z-121223T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1200 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-230000-
/O.CON.KAPX.SC.Y.0134.000000T0000Z-121223T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1200 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-230000-
/O.CON.KAPX.SC.Y.0134.000000T0000Z-121223T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
1200 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
719 
WHUS73 KAPX 222120
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EST SAT DEC 22 2012

LHZ345-349-LMZ323-342-344>346-222230-
/O.CAN.KAPX.SC.Y.0134.000000T0000Z-121223T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
420 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-230400-
/O.EXT.KAPX.SC.Y.0134.000000T0000Z-121223T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
420 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-230400-
/O.EXT.KAPX.SC.Y.0134.000000T0000Z-121223T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
420 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
436 
WHUS73 KAPX 230311
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EST SAT DEC 22 2012

LHZ347-348-LSZ321-230415-
/O.CAN.KAPX.SC.Y.0134.000000T0000Z-121223T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1011 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-344>346-231115-
/O.NEW.KAPX.SC.Y.0135.121223T0311Z-121223T1700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1011 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 11:51 PM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Dec 21, 11:51 PM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1151 PM EST FRI DEC 21 2012

.SYNOPSIS...
ISSUED AT 406 PM EST FRI DEC 21 2012

LOW PRESSURE WILL CONTINUE TO DEPART TO THE EAST...WITH MUCH QUIETER
AND SEASONABLY COOL WEATHER TO MOVE INTO THE GREAT LAKES THIS
WEEKEND INTO EARLY NEXT WEEK. THE COOLER AIR MOVING OVER THE GREAT
LAKES WILL BRING SOME LIGHT LAKE EFFECT SNOW SHOWERS TO PARTS OF
EASTERN UPPER AND NORTHWEST LOWER...THIS WEEKEND INTO EARLY NEXT
WEEK.

&&

.UPDATE...
ISSUED AT 1038 PM EST FRI DEC 21 2012

SOME SMALL ADJUSTMENTS TO GRIDS/FORECASTS LATE THIS EVENING.
-SHSN/FLURRIES HAVE PUSHED FURTHER INLAND INTO N CENTRAL LOWER
MI...IN RESPONSE TO SLOWLY BACKING 1000-850MB FLOW. THIS TREND
WILL CONTINUE...WITH A BASIC NW FLOW IN PLACE BY DAYBREAK. THE
BACKING WINDS HAVE ALSO EXPANDED LOW CLOUDS BACK INTO THE ST MARYS
VALLEY...AFTER EARLIER DOWNSLOPING NORTH WINDS HAD SCOURED OUT A
FEW BREAKS.

TEMPS WILL BE HELD UP TONIGHT BY WINDS AND CLOUD COVER. THE WINDS
MAKE IT FEEL CHILLY OUT THERE...BUT AS A REALITY CHECK IT IS WORTH
NOTING THAT CURRENT TEMPS ARE RIGHT AROUND NORMAL /HIGHS/ FOR DEC
21.

UPDATE ISSUED AT 902 PM EST FRI DEC 21 2012

PREVIOUS UPDATE HAS NOT AGED WELL. LES BANDS HAVE EMERGED OVER NW
LOWER MI. THEY ARE UNIMPRESSIVE...BUT ARE STILL MORE THAN
EXPECTED. SCT POPS HAVE BEEN RETURNED TO NW LOWER...THOUGH WITH
NEGLIGIBLE ACCUMS.

UPDATE ISSUED AT 635 PM EST FRI DEC 21 2012

PRECIP HAS CONTINUED TO DIMINISH...AND THERE ISN/T ANYTHING MORE
THAN FLURRIES OUT THERE AT THE MOMENT. WE/RE ALREADY AS
COLD/UNSTABLE AS WE/RE GOING TO GET (850MB TEMPS -11C)...AND
FURTHER MID-LEVEL DRYING IS EXPECTED OVER THE NEXT 6 HOURS
850-700MB RH LEVELS DROP BELOW 30 PERCENT BY 06Z). THUS THERE
IS LITTLE REASON TO THINK WE WILL SEE AN INCREASE IN LAKE EFFECT
ACTIVITY ANYTIME SOON. UPSTREAM RADARS SUPPORT THIS THINKING.
WILL REDUCE PRECIP TO FLURRIES FOR MUCH OF THE NIGHT.

THERE IS SOMETHING OF A REINTRODUCTION OF SOME MID-LEVEL MOISTURE
LATE... MAINLY AFTER 09Z AND MAINLY ON LAKE SUPERIOR...AS STRONGER
WARM ADVECTION GETS CLOSER. THOUGH IT IS SPECULATIVE (AND TEMPS
WILL BE RECOVERING/INSTABILITY DECREASING)...WILL HANG ONTO
SOMEWHAT BETTER SNOW SHOWER ACTIVITY IN WESTERN CHIP/MACK AND
PARTS OF NW LOWER MI VERY LATE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 406 PM EST FRI DEC 21 2012

ON THE LATEST SURFACE WEATHER MAP OF INTEREST...981 MB LOW PRESSURE
WAS OVER CENTRAL VERMONT WITH 1026 MB OVER MINNESOTA. APX AND
SURROUNDING RADARS SHOWED JUST A FEW ECHOS REMAINING ACROSS CENTRAL
AND EASTERN ZONES. THE MAIN FOCUS OF THE FORECAST WILL BE WHETHER TO
RETAIN THE REMAINING HEADLINES AND HOW MUCH IF ANY LAKE EFFECT
REMAINING TONIGHT INTO SATURDAY.

TONIGHT INTO SATURDAY...WRAP AROUND SNOW HAS ENDED ACROSS THE
REGION. GUSTY NORTHERLY WINDS CONTINUE...BUT THERE DOES NOT APPEAR
TO BE ENOUGH BLOWING AND DRIFTING REMAINING TO JUSTIFY CONTINUING
THE WINTER STORM WARNINGS FOR LAKE MICHIGAN LAKESHORE COUNTIES.
MARGINAL NNW...BACKING NW FLOW LAKE EFFECT CONDITIONS (LAKE-850 MB
DELTA TS NEAR THE MARGINAL 13 DIFFERENCE...WHILE 850-700 MB MOISTURE
DROPS OFF FROM NEAR 50 PERCENT THIS EVENING TO NEAR 40 PERCENT
OVERNIGHT THEN INCREASES TO ABOUT 60 PERCENT ON SATURDAY). SO
BASICALLY WENT WITH SCATTERED SNOW SHOWERS IN FAVORED AREAS TONIGHT
AND A CHANCE ON SATURDAY. OTHERWISE...MAINLY CLOUDY TONIGHT WITH
PERHAPS SOME PARTIAL CLEARING ACROSS NORTHEAST LOWER SATURDAY. LOWS
TONIGHT RANGING FROM THE MIDDLE TEENS NORTH TO THE MIDDLE 20S NEAR
THE LAKESHORES. HIGHS SATURDAY RANGING FROM THE MIDDLE 20S TO LOWER
30S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 406 PM EST FRI DEC 21 2012

FOUR WAVE NRN HEMISPHERIC PATTERN IN PLACE TODAY WITH MAJOR TROUGH
AXES OVER FAR EASTERN ASIA AND ALONG THE NOAM WEST COAST. NUMEROUS
WAVES COMING OFF THE PACIFIC WILL MAINTAIN A PROGRESSIVE/ACTIVE FLOW
PATTERN ACROSS THE CONUS THROUGH THE UPCOMING CHRISTMAS HOLIDAY AND
BEYOND. COLDEST AIR HAS BEEN CONTAINED OVER FAR EAST ASIA FOR WEEKS
NOW...BUT HINTS IN THE LONG TERM GUIDANCE OF SHIFTING SOME OF THAT
COLD AIR BACK ACROSS THE POLE TO THE PRIME MERIDIAN SIDE OF THE
THINGS. BUT FOR US...RELATIVELY MILDER AIR REMAINS DOMINANT ACROSS
NOAM.

SATURDAY NIGHT THROUGH CHRISTMAS EVE...BACK TO A RELATIVE LULL IN
THE WEATHER ACTION AS DEPARTING SHORT WAVE TROUGH CONTINUES EAST AND
STRETCHES OUT FROM EASTERN CANADA INTO NEW ENGLAND. RIDGING ACROSS
THE PLAINS TODAY FLATTENS OUT INTO SOME SEMBLANCE OF A ZONAL FLOW
PATTERN ACROSS THE CONUS THROUGH THE DAY SUNDAY WITH RELATIVE DRIER
AIR STRETCHED THROUGH THE GREAT LAKES. GUIDANCE DOES STILL SUGGEST A
LOW AMPLITUDE SHORT WAVE SKIRTING THROUGH THE NRN PART OF THE STATE
SUNDAY. NOT MUCH ANTICIPATED WITH THIS SYSTEM ALTHOUGH SOME COLDER
AIR DOES SAG BACK INTO THE REGION BEHIND THE WAVE...ENOUGH TO
MAINTAIN AND/OR GENERATE SOME LAKE SNOWS OFF THE GREAT LAKES...
ESPECIALLY IN EASTERN UPPER MICHIGAN. BUT OVERALL NOT A BIG DEAL.

CHRISTMAS DAY...HAVE BEEN WATCHING THE POTENTIAL FOR ANOTHER WEAKER
LOW PRESSURE SYSTEM TO SPIN UP OVER THE SRN STATES AND LIFT
NORTHEASTWARD THROUGH THE EASTERN CONUS. RECENT MEDIUM RANGE
GUIDANCE SOLUTIONS HAS TRENDED TO A MORE SUPPRESSED SRN STREAM TRACK
WITH THIS BIT OF ENERGY AND KEEP THIS SYSTEM WELL SOUTH AND EAST OF
THE AREA...FOR NOW ANYWAY. SO...GENERALLY QUIET CONDITIONS FOR
CHRISTMAS DAY WITH SOME MINOR LAKE EFFECT IN THE REGION.

WEDNESDAY THROUGH FRIDAY (EXTENDED PERIODS)...MID LEVEL FLOW PATTERN
UNDERGOES ANOTHER AMPLIFIED PHASE ACROSS THE NOAM WITH A FAIRLY
VIGOROUS SRN STREAM WAVE DEEPENING ACROSS THE SRN STATES EARLY IN
THE WEEK...AND ADVANCING THROUGH THE EASTERN CONUS THROUGH THE END
OF THE WEEK. GUIDANCE SPINS UP ANOTHER STRONG STORM OVER THE SRN
STATES AND ULTIMATELY TRACKS THE LOW UP THE ATLANTIC COAST THROUGH
FRIDAY. FORECAST TRACK IS MORE SUPPRESSED TO THE SOUTH AND EAST OF
THE GREAT LAKES AS COMPARED TO PREVIOUS SOLUTIONS...AN IDEA THAT IS
GENERALLY AGREED UPON AMONG THE VARIOUS GUIDANCE. SO AT THIS POINT
THE THREAT FOR A LATE WEEK STORM IMPACTING THE WESTERN GREAT LAKES
APPEARS LOW WITH JUST CONTINUING MINOR LAKE EFFECT IMPACTING NRN
MICHIGAN. AS USUAL...WILL HAVE TO WATCH TRENDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1150 PM EST FRI DEC 21 2012

MAINLY MVFR ...TURNING VFR SATURDAY AFTERNOON/EVENING. NW WINDS
DECREASING...BACKING WEST LATE SATURDAY.

STRONG LOW PRESSURE NEAR MONTREAL WILL CONTINUE TO PULL AWAY FROM
THE REGION. A FEW LAKE EFFECT FLURRIES/-SHSN COULD BRIEFLY IMPACT
A FEW TAF SITES (MAINLY TVC/PLN)...BUT WON/T PRODUCE SIGNIFICANT
RESTRICTIONS. HOWEVER...LAKE EFFECT CLOUD WILL CONTINUE TO PRODUCE
MVFR CIGS THRU SAT MORNING. SOME IMPROVEMENT EXPECTED IN THE
AFTERNOON/EVENING...AS THE COOLEST AIR DEPARTS AND WEAK HIGH
PRESSURE TRIES TO BUILD INTO THE SOUTHERN GREAT LAKES.

NW WINDS ARE STILL QUITE GUSTY...WILL SLOWLY BUT STEADILY
DECREASE OVERNIGHT/SATURDAY. WINDS WILL BACK TOWARD THE WEST AT
LESS THAN 10KT BY SATURDAY EVENING.

&&

.MARINE...
ISSUED AT 406 PM EST FRI DEC 21 2012

DEEP LOW PRESSURE ACROSS NORTHERN NEW ENGLAND WILL CONTINUE TO
EXIT THE REGION TONIGHT. THEREFORE...THE VERY TIGHT PRESSURE
GRADIENT WILL SLOWLY LOOSEN ACROSS THE NRN MICHIGAN NEARSHORE
WATERS OVERNIGHT. COLD ADVECTION WILL RESULT IN TAPPING 50KTS OF
NORTHERLY WINDS ACROSS LAKE HURON WITH SOLID GALE FORCE WINDS
COMMON ELSEWHERE. WINDS WILL GRADUALLY SUBSIDE INTO SATURDAY...BUT
GALES WILL LIKELY STILL BE ONGOING FOR LAKE HURON SATURDAY
MORNING. EVENTUALLY...WEAK HIGH PRESSURE SETTLES IN FOR SUNDAY
INTO NEXT WORK WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 7 AM EST SATURDAY FOR LHZ345-346.
     STORM WARNING UNTIL 7 AM EST SATURDAY FOR LHZ347>349.
LM...GALE WARNING UNTIL 7 AM EST SATURDAY FOR LMZ323-341-342-344>346.
LS...GALE WARNING UNTIL 7 AM EST SATURDAY FOR LSZ321-322.

&&

UPDATE...JZ
SYNOPSIS...NS
SHORT TERM...AS
LONG TERM...BA
AVIATION...JZ
MARINE...AS
Hazardous weather outlook, Dec 21, 4:05 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EST FRI DEC 21 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
405 PM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

GUSTY WINDS AND AREAS OF BLOWING AND DRIFTING SNOW WILL PERSIST
THROUGH TONIGHT...ESPECIALLY NEAR THE LAKE MICHIGAN SHORELINE.

GALE AND STORM FORCE WINDS WILL CONTINUE THROUGH TONIGHT ACROSS THE
NEARSHORE WATERS SURROUNDING NORTHERN LOWER MICHIGAN. PLEASE REFER
TO LATEST MARINE FORECASTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL...STRONG WIND...VISIBILITY AND
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ADAM

In the hours before

Local storm report, Dec 21, 10:31 PM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EST FRI DEC 21 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             4 SW BRETHREN           44.25N 86.08W
12/21/2012  M4.0 INCH        MANISTEE           MI   TRAINED SPOTTER

            SNOW DEPTH 5 INCHES. STORM TOTAL 6.0 INCHES.
            SNOW DURATION 24 HOURS

&&

IRIS SYSTEM

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.